Re: New Mirena User - with questions!
Thanks for your reply. I went to the Dr on Monday and told her I was bleeding a lot more than I expected. I was slight horrified that her answer was to prescribe me an oral pill (basically the mini contraceptive pill) to stop the bleeding. She didn't quantify what sort of bleeding (eg red or brown) or how much bleeding I was having. She asked me why I didn't just take the pill and I was too stunned to really explain to her that I didn't like the idea of lots of hormones floating all the way through my body which was why I'd gone for the Mirena as it was more localised hormones.
While she was talking I started to cry and she asked me why. I said I was in a lot of constant pain and finding it difficult to cope with. She again didn't quantify what type of pain or where the pain was but prescribed me some strong painkillers.
She told me that 3 weeks was too early to remove the Mirena and that I should give it a chance. I took the prescription and took the tablets in the end because I was so desperate for the pain and bleeding to stop. I then found out that the painkillers contained a derivative of wheat starch (I am severely intolerant to wheat) and so now my whole digestive system is inflamed and in pain from that as well!. I've stopped taking the painkillers but am still bleeding slightly despite being on these oral pills as well.
I have since found out that the Mirena IUD costs £150+ (though free for me through the UK health service), obviously the Dr's still have to balance their budgets and so don't want to remove an expensive contraceptive so soon after putting it in.
It really annoys me that their budgets seem to take precedence over my health, and that my symptoms were not discussed or quantified despite excessive bleeding and pain being strong signals that the Mirena is not correctly inserted, embedded in the uterus or has come out. Unfortunately I don't have the money or private insurance to seek a second opinion from a private Dr who is paid to be concerned about my health rather than his budgets. For now, I am coping but I'm worried what will happen when I stop taking these other hormone pills in a couple of weeks time ....
Will keep you updated.